MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC - GALWAY SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number H7493926032250
Medical Device Problem Codes Break (1069); Difficult to Remove (1528)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/24/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device is a combination product.(b)(4).
 
Event or Problem Description
It was reported that catheter removal difficulties were encountered and shaft break occurred.The target lesion was located in a vein graft to the circumflex artery.A 2.50 x 32 synergy ii drug-eluting stent was advanced to treat the lesion.However, when they went to dial up the inflation device, the stent did not inflate.The physician pulled on the shaft a little bit backwards and realized that the stent did not move.The physician kept on pulling the device and the shaft broke in half.A guide wire was then used to grab the broken half of the device and pulled it into the non-bsc guide extension catheter.The procedure was completed with another 2.50 x 32 synergy ii drug-eluting stent.No patient complications were reported and the patient's status was fine.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: synergy ii us mr 2.50 x 32mm stent delivery system (sds) was returned for analysis broken into two parts with a guidewire loaded through the device.A visual and microscopic examination of the crimped stent found no issues with the stent.There were no signs of damage, stretching or lifting of the stent struts.The stent showed no signs of movement and was set equidistant between the proximal and distal marker bands.The crimped stent od (outer diameter) was measured and the result was within maximum crimped stent profile measurement.A visual and tactile examination of the hypotube found a hypotube break 562mm distal from the distal end of strain relief.Multiple hypotube kinks were also noted.Dried medium resembling blood evident inside manifold.A visual and tactile examination of the shaft polymer extrusion revealed no issues.Hardened contrast medium was visible in the mid-shaft extrusion.The distal end of the device was soaked in water bath at 37 degrees to dissolve hardened contrast medium.The balloon was reviewed and no issues were noted.The balloon wings were tightly wrapped and evenly folded and did not appear to have been subjected to positive pressure.Due to the break and separation of the hypotube connecting the inflation device to the hub would not have inflated the balloon.Therefore inflation was carried out by connecting an encore hand held inflation device and a tuohy directly to the distal section of the device at the break site on the hypotube.The device was inflated and the stent fully deployed at 14atm with no issue.The balloon deflated in 3 seconds, which is within deflation time.A visual and microscopic examination found no issue with the tip.The device was returned with a guidewire tracked through the port exchange site.The guidewire was measured and was within specification.No other issues were identified during the product analysis.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The most probable root cause has been determined to be use/user error as the dfu states: ¿¿the safety and effectiveness of the synergy stent have not been established in the cerebral, carotid, or peripheral vasculature or in the following patient populations: ¿ patients with lesions located in saphenous vein grafts, in the left main coronary artery, ostial lesions, or complex bifurcation (e.G.Bifurcation lesion requiring treatment with more than one stent).¿¿, however as per the complaint report the lesion was in a vein graft to the circumflex.(b)(4).
 
Event or Problem Description

Brand Name
SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key6555401
Report Number2134265-2017-04697
Device Sequence Number1088621
Product Code NIQ
UDI-Device Identifier08714729840336
UDI-Public(01)08714729840336(17)20180131(10)0020252701
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 04/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2018
Device Model NumberH7493926032250
Device Catalogue Number39260-3225
Device Lot Number0020252701
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/27/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/24/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/09/2017
Supplement Report FDA Received Date06/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR